Mayo Clinic Connect
I know I should get my doctor’s plan, any other helpful advice would be appreciated. I’m tired of taking these and want to see if I can find other ways to cope with my pain. Thanks!
Liked by GailBL, Volunteer Mentor
Hi @patrick17, what is it you're taking pain meds for?
Jump to this post
Nerve pain from Parsonage Turner Syndrome.
Check out kratom
Liked by Mamacita, Volunteer Mentor, GailBL, Volunteer Mentor
@tiredat61, very, very carefully. Google can be our very best friend or our worst enemy. For me it's somewhere in between. My specialist never would prescribe those for me, although I knew for a fact he would prescribe them for a friend of a friend. She did well, drove her own car, had relief from pain….ideal situation. I am afraid I was a bit jealous of her because nothing I ever took did as well as opiods. Really sad. But, there are side effects of everything. Trial and error. Praying for a cure.
@tiredat61 and @patrick17
Kratom is not recommended, nor FDA approved as it may be as addictive as opiods, and has other bad side effects including cancer that was just recently reported. I used CBD, the no high directive from marijuana to help my withdrawal from Tramadol. It took the edge off my anxiety and racing mind/confusion/ aggressive mood toward the end of my withdrawal. If you live where marijuana is legal, you may find that helps your withdrawal effects as well.
BTW, I talked with my pharmacist about how to withdraw because my doctor was not helpful. You need to go VERY slowly withdrawing from opiods–several months or longer depending on the level and length of time you've been on them. Oxy is particularly difficult as my brother found out. Marijuana could be a replacement for the Oxy. You DEFINITELY need to talk to your doctor before trying Marijuana as it could affect your respiration and with Oxy that would be dangerous. CBD should have no affect on your respiration. I'm not a medical professional, nor are members on Mayo Connect, so you need to check out advice through your own research and your doctor.
I hope you are successful in getting off Oxy, and that you find alternative treatments for your pain. Do you still have the Parsonage Turner Syndrome? When was your first diagnosis?
Liked by Justin McClanahan
Hello, sorry to hear about the pain. I attended a 15 day class at Mayo Clinic in Rochester, MN that teaches you how to cope with pain. It doesn't cure it though but it sure helps. The class is Pain Rehab. It is definately worth looking into.
@patrick17 I was wondering if you have begun tapering off your pain medications?
I was once on Fentanyl transdermal patch and my then doctor decided I couldn't be on it any longer (its a long story) But I did it and I did it with very little discomfort. The biggest advice..drink a lot of water and if you can walk, get in a few more steps a day then usual A multi-vitamin/mineral tablet can help and I would suggest a B complex supplement Complex carbs, foods like whole grains, peanuts, legumes help raise your serotonin levels. Walking or other exercise will release oxytocin –the bodies natural pain reliever. You may see disturbances in your sleep and your mood. If you are feeling sad, angry, anxious talk to your doctor if your symptoms get to be more than you can handle.
@patrick17, I hope you are on your way to feeling well.
Liked by Teresa, Volunteer Mentor
Jen and Gail, thank you so much for your information and advice. I appreciate it SO much! I tried cutting back on my opioids by taking one less pill a day for 3 days. My pain level wouldn’t tolerate it so I went back to my usual dosage. I need to find something else to deal with my pain before I can reduce or preferably get entirely off opioids. A year ago I stopped taking Lyrica over the course of about a month. While it wasn’t a cake walk, I was successful. My pain, however, increased quite a bit. I discovered that Lyrica took the edge off my pain. After 5 days I began taking it again, but I worked up to about half the dosage I was taking.
Jen, I do most all of the things you recommended. I drink water throughout the day. I have two plastic cups I keep refilling and putting in the freezer so one is always cold. I take liquid B vitamins each morning. I am a pretty healthy eater too. I try to walk 1-2 miles each day. I’m a pretty disciplined person. I know I’ll get off the opioids eventually. Other than brain fog which I’m certainly tired of, I really don’t have any side effects from them. Lyrica affects me worse. Truthfully, I hate taking anything! Before this I was healthy and never took any medication.
Gail, I was first diagnosed with atypical Parsonage Turner Syndrome in August 2017. It began in February 2017. My pain management doctor doesn’t think I have this, and another doctor I communicated with recently also doesn’t think I have PTS because I have also had numbness in my feet this whole time. Maybe that’s why my neurologist said it was “atypical.” From what I’ve read, PTS usually gets better over time. My pain is getting worse :(. I’m planning on going to the Mayo Clinic, hopefully in January. Meanwhile, I am going for occupational therapy and also looking into a spinal cord stimulator which was recommended by my pain management doctor. I’m pretty tired of dealing with the pain and the meds.
Thanks again for your help. You are both angels!
Thanks for sharing this information. It is something I will consider. I really want to reduce or eliminate the use of my pain meds. If I can’t find help locally, I will look into the Mayo Clinic program.
version 22.214.171.124.3Page loaded in 0.423 seconds